Heavy Rain, Alfalfa
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Alfalfa County, Cherokee
- Crop damage
- $387,000
- Reported by
- Other Federal Agency
- Coordinates
- 36.750, -98.350
A promising winter wheat crop turned out to be less than average. An Easter freeze or frost (depending on the part of the state you were in), combined with heavy rainfall during the latter part of March and much of May and June to cause more problems for area farmers.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A promising winter wheat crop turned out to be less than average. An Easter freeze or frost (depending on the part of the state you were in), combined with heavy rainfall during the latter part of March and much of May and June to cause more problems for area farmers. The spring freeze (or frost), damaged only part of the crop, mainly over northwest Oklahoma. Still, the outlook looked bright for a above average harvest. However, the heavy rainfall in late March, combined with the very heavy rainfall in May and June flooded and reflooded winter wheat fields, making the traditional harvest almost impossible. Some combines were able to make it into the fields to salvage what they could, but frequent days of precipitation made the process extremely slow. Also, with the unending supply of rain, disease was also a nuisance to many farmers. As a result of unfavorable conditions, the wheat that was harvested had an average weight of less than 58 pounds per bushel. Many bushels were weighing in at less than 50 pounds. Total yield set at the beginning of the season was supposed to be 152 million bushels, which had been lowered from previous estimates. The estimate was expected to be even lower, which would put this year's winter wheat crop below average. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 7:18 PM CST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 818 PM CDT THU MAY 31 2007 EXPECTED TO BECOME QUITE BUSY IN THE NEXT SEVERAL HOURS...SO THIS WILL BE OUR EVENING ISSUANCE. NUMEROUS INTENSIFYING STORMS DEVELOPING ALONG AND AHEAD OF NUMEROUS OUTFLOW BOUNDARIES OVER THE NORTHWEST HALF OF KANSAS...SOUTHWARD INTO THE OKLAHOMA/TEXAS PANHANDLES. DETAILS OF OVERNIGHT EVOLUTION BECOMING A LITTLE CLEARER BUT STILL MUCH IS TO BE DETERMINED. A COUPLE LOCATIONS SEEM LIKE GOOD CANDIDATES FOR EARLY THUNDERSTORM COMPLEX MERGERS INCLUDING DODGE CITY FOR THE TWO MOST NORTHERN COMPLEXES AND CANADIAN TEXAS FOR THE TWO SOUTHERN COMPLEXES. STORMS FROM THE KANSAS/OKLAHOMA BORDER NORTHWARD ARE DEVELOPING NEAR THE EDGE OF THE CAP AND ARE POISED TO MOVE NORTH OF A WARM FRONT EXTENDING FROM CHEYENNE TO OKLAHOMA CITY...WHILE THE STORMS NEAR LUBBOCK WILL SOON ENCOUNTER A REGION OF POOR 850-700 LAPSE RATES AND MAY EVENTUALLY DIVE SOUTHWARD INTO THE MOIST AXIS AND EDGE OF THE NEARBY CAP. POSITION OF THE WARM FRONT...WHICH ALSO MARKS THE NORTHERN EDGE OF SOME EXTREME INSTABILITY WITH CAPES BETWEEN 3000 AND 4000 J/KG...AND THE EDGE OF THE CAP JUST NORTH OF THE FRONT SEEM LIKE KEY LARGE SCALE FEATURES TO AFFECT CONVECTIVE EVOLUTION OVERNIGHT...WHICH OVERLAP OVER NORTHWEST OKLAHOMA. SEVERAL OF THE SPC MESOSCALE ANALYSIS PARAMETERS EMPHASIZE THIS AREA AS WELL...INCLUDING WEST CENTRAL OKLAHOMA WHERE THE DEEP MOISTURE AXIS RESIDES. EXPECTING A BUSY NIGHT HERE WITH ONE OR MORE LINES OF STORMS EXPANDING INTO WEST CENTRAL/NORTHWEST OKLAHOMA THE NEXT 1-3 HRS BEFORE CONSOLIDATING AND ACCELERATING IN THE DIRECTION OF THE MEAN 1000-500 MB FLOW (THERMAL WIND) WHICH IS TOWARD THE SOUTH SOUTH-SOUTHEAST. THIS SCENARIO POINTS TOWARD THE SOUTHWESTERN HALF OF OKLAHOMA AND WESTERN NORTH AS THE MOST LIKELY AREAS TO EXPERIENCE SEVERE STORMS AND THE MOST STORMS OVERNIGHT. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED SHORTLY TO REFLECT THIS THINKING. JAMES -------------------- 329 PM CDT THU MAY 31 2007 CONVECTION HAS DEVELOPED EARLY ACROSS CENTRAL PLAINS WHERE BETTER UPPER SUPPORT AND FRONTAL BOUNDARY ARE LOCATED. GFS AND UKMET ARE IN GENERAL AGREEMENT WITH KEEPING BULK OF CONVECTION AND PRECIP NORTH OF FA TONIGHT/OVERNIGHT. HOWEVER...NAM AND NSSLWRF ARE SOMEWHAT SIMILAR IN DEVELOPING CONVECTION ALONG HIGH PLAINS WEST OF FA AND MOVING LINEAR MCS INTO WESTERN PARTS OF FA LATE IN THE EVENING AND OVERNIGHT. LAPS ANALYSIS INDICATES MODERATE TO HIGH INSTABILITY HAS DEVELOPED ACROSS PARTS OF CENTRAL AND NORTH TEXAS THIS AFTERNOON AND MODERATE INSTABILITY IS CREEPING NORTH INTO SOUTHERN OKLAHOMA AND INTO PARTS OF THE TEXAS PANHANDLE. NOT MUCH OF A FOCUS FOR STORMS IN THE PANHANDLES...BUT COMBINATION OF HEATING AND SPEED MAX MOVING THROUGH NEW MEXICO AND TEXAS PANHANDLE MAY BE ENOUGH FOR STORM DEVELOPMENT THIS AFTERNOON. ALTHOUGH FLOW IS BETTER ACROSS CENTRAL PLAINS...IF STORMS CAN FORM...INSTABILITY WILL SUPPORT STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS. APPEARS BETTER CHANCE FOR STORMS WILL BE LATER THIS EVENING AS STORMS DEVELOP OVER SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO. THESE STORMS WILL LIKELY FORM LINEAR MCS AND MOVE INTO NORTHWEST OKLAHOMA LATE IN THE EVENING AND ACROSS WESTERN HALF OF FA DURING THE OVERNIGHT HOURS. COMBINATION OF VORT LOBE ROTATING AROUND UPPER LOW OVER THE NORTHERN PLAINS AND COLD FRONT CLOSER TO THE AREA SHOULD BRING A DECENT CHANCE OF ADDITIONAL STORMS FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. HOWEVER THIS IS VERY DEPENDENT OF EVOLUTION OF STORMS TONIGHT. FOR NOW HAVE LEFT POPS THE SAME FOR THIS EVENING AND INCREASED THEM SOMEWHAT ACROSS WESTERN PARTS FRIDAY NIGHT AND EVENING. STILL APPEARS THERE IS A REASONABLE CHANCE FOR STORMS TO ORGANIZE ALONG THE HIGH PLAINS SATURDAY AND SUNDAY AND THEN MOVE INTO AT LEAST WESTERN PARTS OF FA. AFTER THE WEEKEND WILL GO WITH A DRY FORECAST AS SOMEWHAT DRIER AIR WILL BE IN PLACE EARLY AND STRONG CAP DEVELOPS BY THE MIDDLE OF THE WEEK IN A ZONAL FLOW. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 80 65 81 / 60 40 50 40 HOBART OK 67 83 66 84 / 60 40 60 40 WICHITA FALLS TX 70 85 67 85 / 40 20 50 40 GAGE OK 64 79 59 81 / 70 50 50 40 PONCA CITY OK 67 79 64 80 / 60 50 60 40 DURANT OK 70 83 68 82 / 20 20 30 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && SIX
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT THU MAY 31 2007
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
850 PM CDT THU MAY 31 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OKLAHOMA... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
NORTH TEXAS AND MOST OF THE REST OF WESTERN... CENTRAL... AND
NORTHERN OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS NORTHWEST OF A LINE FROM CHEROKEE TO
CLINTON TO ERICK. THE SLIGHT RISK IS NORTHWEST OF A LINE FROM
COALGATE TO MADILL.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE NOW THROUGH 7
AM.
IMPACTS...
DAMAGING WINDS... POSSIBLY IN EXCESS OF 75 MPH... WILL BE THE MAIN
CONCERN OVERNIGHT. HAIL TO THE SIZE OF GOLFBALLS AND A FEW TORNADOES
ALSO WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE READY TO CONDUCT SEVERE WEATHER OPERATIONS WELL
INTO THE NIGHT... AND POSSIBLY THROUGH SUNRISE.
DISCUSSION...
WIDESPREAD SEVERE THUNDERSTORMS... FROM CENTRAL KANSAS SOUTHWESTWARD
INTO THE TEXAS AND OKLAHOMA PANHANDLES AND THE TEXAS SOUTH PLAINS...
WILL MOVE INTO FAR WESTERN OKLAHOMA AND POSSIBLY FAR WESTERN PARTS
OF NORTH TEXAS DURING THE LATTER HALF OF THE EVENING. AN AXIS OF
VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO SPREAD NORTH AND
NORTHWESTWARD INTO THESE AREAS... AND THIS INFLOW OF UNSTABLE AIR
WILL INCREASE AS A SOUTHERLY LOW LEVEL JET STRENGTHENS THIS EVENING.
THE STRENGTHENING LOW LEVEL WINDS ALSO WILL LEAD TO STRONGER
VERTICAL WIND SHEAR. THEREFORE THE POTENTIAL FOR SEVERE
THUNDERSTORMS... INCLUDING A FEW SUPERCELLS... MAY INCREASE THROUGH
MIDNIGHT.
THUNDERSTORMS OVER THE HIGH PLAINS EVENTUALLY WILL ORGANIZE INTO ONE
OR MORE LARGE COMPLEXES LATER TONIGHT. AS OF MID EVENING... THE MOST
LIKELY AREA FOR DEVELOPMENT OF AN ORGANIZED COMPLEX APPEARED TO BE
IN... OR AROUND... THE AREA FROM SOUTHWESTERN KANSAS INTO NORTHWEST
OKLAHOMA AND THE EASTERN PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES.
FAVORABLE WIND SHEAR AND A SUSTAINED STRONG INFLOW OF MOIST AIR AT
LOW LEVELS OVERNIGHT ARE STRONG INDICATIONS THAT ONCE THE STORMS
FORM INTO A COMPLEX... THEY WILL ACCELERATE TO THE EAST SOUTHEAST.
THIS SCENARIO IS SIMILAR TO THAT OF TUESDAY NIGHT AND EARLY
WEDNESDAY MORNING... BUT THE SETUP TONIGHT APPEARS TO BE EVEN MORE
FAVORABLE FOR DAMAGING WINDS. IT CURRENTLY APPEARS THAT THE CORRIDOR
MOST LIKELY TO EXPERIENCE WIDESPREAD AND POTENTIALLY SIGNIFICANT
WIND DAMAGE WILL BE ACROSS THE MODERATE RISK AREA IN NORTHWEST
OKLAHOMA THROUGH 1 AM... EVENTUALLY STRETCHING EAST AND
SOUTHEASTWARD INTO NORTH CENTRAL.... CENTRAL... AND PARTS OF
SOUTHWESTERN OKLAHOMA AFTER 1 AM.
ALTHOUGH WIND DAMAGE WILL BE THE MAIN CONCERN TONIGHT... THERE WILL
BE A CONTINUING POTENTIAL FOR LARGE HAIL WITH SOME OF THE
THUNDERSTORMS. A FEW TORNADOES WILL BE POSSIBLE OVERNIGHT ALONG THE
LEADING EDGE OF THE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
AREAS THAT RECEIVED SUBSTANTIAL RAINFALL WEDNESDAY MORNING WILL BE
PRONE TO FLOODING WITH ANY ADDITIONAL HEAVY THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS AS AMPLE MOISTURE AND FAVORABLE WIND SHEAR WILL
CONTINUE THROUGH THE WEEKEND. A COLD FRONT IS EXPECTED TO MOVE INTO
NORTHERN OKLAHOMA LATE FRIDAY AFTERNOON AND PROGRESS ACROSS THE AREA
SATURDAY. THUNDERSTORMS ARE LIKELY ALONG THE COLD FRONT AND SEVERE
WEATHER IS POSSIBLE. ADDITIONALLY...ANOTHER THUNDERSTORM COMPLEX MAY
DEVELOP SUNDAY EVENING ACROSS WEST TEXAS AND MOVE INTO PARTS OF
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS EARLY MONDAY MORNING.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL WILL POSE A FLOOD RISK TO ANY AREAS THAT HAVE
RECEIVED HEAVY RAINS THIS WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
05/31/2007 M65 MPH WOODS OK MESONET
1212 AM TSTM WND GST 2 S ALVA 36.77N 98.67W
06/01/2007 M60 MPH WOODS OK AWOS
&&
FMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1229 AM CDT FRI JUN 1 2007 OKZ034-036-TXZ085-010600- JACKSON OK-GREER OK-WILBARGER TX- 1229 AM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND WILBARGER COUNTIES. AT 1229 AM...STRONG THUNDERSTORMS WERE APPROACHING SOUTHERN JACKSON AND WESTERN WILBARGER COUNTIES. FURTHERN STRENGTHENING IS POSSIBLE AS THESE STORMS ENTER THE AREA. ADDITIONALLLY...SOUTHWEST WINDS MAY APPROACH 50 MPH ON THE NORTH SIDE OF THESE STORMS...INCLUDING GREER AND NORTHERN JACKSON COUNTIES...AND MAY LAST FOR 30 MINUTES. PEOPLE IN GREER...JACKSON AND WILBARGER COUNTIES...INCLUDING THE CITIES OF ALTUS AND VERNON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1231 AM CDT FRI JUN 1 2007 OKZ009-010545- ELLIS OK- 1231 AM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE... STRONG THUNDERSTORMS CONTINUE ACROSS CENTRAL ELLIS COUNTY. STORMS WERE MOVING EAST AT 35 MPH. SMALL HAIL... VERY HEAVY RAIN... AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. CONTINUE TO LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1234 AM CDT FRI JUN 1 2007 OKZ035-037-010600- KIOWA OK-TILLMAN OK- 1234 AM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND TILLMAN COUNTIES. SOUTHWEST WINDS OF 40 TO 50 MPH MAY ARE EXPECTED ACROSS KIOWA AND POSSIBLY NORTHWESTERN TILLMAN COUNTIES THROUGH 1 AM...DUE TO THUNDERSTORM DEVELOPMENT NEAR THE RED RIVER. THESE WINDS MAY LAST FOR UP TO 30 MINUTES AND MAY BE ACCOMPANIED BY RISING TEMPERATURES. PEOPLE IN KIOWA AND TILLMAN COUNTIES...INCLUDING THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1256 AM CDT FRI JUN 1 2007 OKZ022-010615- WASHITA OK- 1256 AM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER CLOUD CHIEF AT 1256 AM CDT...MOVING NORTHEAST AT 15 MPH. FURTHER STRENGTHENING IS LIKELY. PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1259 AM CDT FRI JUN 1 2007 OKZ023-034>036-038-010630- CADDO OK-JACKSON OK-KIOWA OK-GREER OK-COMANCHE OK- 1259 AM CDT FRI JUN 1 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...GREER... JACKSON AND KIOWA COUNTIES. SOUTHWEST WINDS OF 35 TO 50 MPH WILL BE POSSIBLE THROUGH 130 AM...DUE TO THUNDERSTORMS DEVELOPING ALONG THE RED RIVER. THESE WINDS MAY LAST FOR UP TO 30 MINUTES OR LONGER. PEOPLE IN CADDO...COMANCHE...GREER...JACKSON AND KIOWA COUNTIES... INCLUDING THE CITIES OF ALTUS AND HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The national radar mosaic for the moment the first event began.
30 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46928, 46931, 46934, 46935, 46936, 46937, 46938, 46939, 46941, 46942, 46943, 46944, 46945, 46946, 46947, 46949, 46950, 46951, 46952, 46953, 46954, 46956, 46957, 46958, 46959, 46960, 46962, 46963, 46964, 46965.